Alert archive / Iowa / Special Weather Statements in 2014
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 27, 2014, 3:12 PM CDT for Clayton County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2014, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 27, 2014, 4:15 PM CDT
- In force
- 63 min
- Issued by
- NWS La Crosse, WI
County Clayton County, IA
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408
WWUS83 KARX 272012
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT FRI JUN 27 2014
IAZ030-272115-
CLAYTON-
312 PM CDT FRI JUN 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLAYTON
COUNTY...
AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LAMONT
TO MASONVILLE TO WALKER...WAS MOVING NORTHEAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS AS
THEY PASS.
THESE STORMS WILL BE NEAR...
STRAWBERRY POINT AROUND 325 PM CDT.
EDGEWOOD AROUND 340 PM CDT.
GARNAVILLO AROUND 405 PM CDT.
GUTTENBERG AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FAIRVIEW...JOY
SPRINGS COUNTY PARK...LITTLEPORT AND OSTERDOCK.
BRIEF HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING MAY ALSO
ACCOMPANY THE STORMS AS THEY MOVE THROUGH. SEEK SHELTER WHEN STORMS
APPROACH.
LAT...LON 4272 9160 4296 9115 4291 9115 4288 9110
4283 9110 4283 9108 4274 9106 4269 9097
4264 9100 4265 9161
TIME...MOT...LOC 2010Z 241DEG 27KT 4262 9167 4250 9160 4227 9178
$$
MWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 27, 2:05 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 27, 2:05 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 205 PM CDT FRI JUN 27 2014 .SHORT TERM...(TONIGHT THROUGH SATURDAY) ISSUED AT 205 PM CDT FRI JUN 27 2014 BIG PICTURE PER WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A WEAKENING MID-LEVEL CONVECTIVELY INDUCED MCV MOVING NORTHEAST THROUGH IA/SOUTHERN MN THIS AFTERNOON. RADAR MOSAIC SHOWING WEAKENING SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY WITH THIS FEATURE MOVING ACROSS THE AREA AS BETTER 925-850MB MOISTURE TRANSPORT MORE FOCUSED OVER THE CENTRAL PLAINS. OTHERWISE...A WARM AND MUGGY AIRMASS WAS IN PLACE ACROSS THE AREA WITH TEMPERATURES IN THE 70/80S AND DEW POINTS IN THE 65-70 DEGREE RANGE. FOR TONIGHT...WILL SEE THAT MCV MOVE NORTH OF THE AREA...PRETTY MUCH SHUTTING DOWN SHOWER/THUNDERSTORMS. WILL STILL SEE SOME CHANCES MAINLY WEST OF THE MISSISSIPPI RIVER THROUGH THE OVERNIGHT HOURS AS THAT AREA WILL BE ON THE FAR EASTERN PERIPHERY OF MAIN TONGUE OF MOISTURE TRANSPORT OVER THE PLAINS. EXPECTING STORMS TO REMAIN BELOW SEVERE LIMITS...BUT WITH THE ATMOSPHERE JUICED...CANNOT RULE OUT BRIEF HEAVY DOWNPOURS WITH LOCALIZED PONDING OF WATER. LOOK FOR LOWS IN THE MID 60S TO NEAR 70 DEGREES. SHOWER/THUNDERSTORM CHANCES WILL BE INCREASING THROUGH THE DAY SATURDAY AS A VIGOROUS MID-LEVEL TROUGH AND SURFACE COLD FRONT PUSHES OUT OF THE NORTHERN PLAINS TOWARD THE UPPER MISSISSIPPI RIVER VALLEY REGION. THIS PUSHES CORRIDOR OF BETTER 925-850MB MOISTURE TRANSPORT INTO THE AREA. GFS IS THE MOST BULLISH WITH CAPE...PUSHING 0-3KM MUCAPE TO 3700J/KG BY LATE AFTERNOON ALONG WITH BULK SHEAR IN THE 15-30KT RANGE. THE NAM AND ECMWF MUCH WEAKER IN THE CAPE DEPARTMENT WITH VALUES IN THE 1000-200J/KG RANGE. BULK SHEAR ABOUT THE SAME AS THE GFS. GFS/NAM BUFKIT SOUNDINGS SHOWING A FAIRLY STOUT CAP CENTERED NEAR 750MB ALONG AND EAST OF THE MISSISSIPPI RIVER...SO KEPT BETTER CHANCES CONFINED ALONG AND WEST OF THE RIVER. OTHERWISE...PLAN ON A RATHER MUGGY DAY WITH HIGHS IN THE LOW TO MID 80S AND DEW POINTS HOVERING AROUND 70S. THIS WILL PRODUCE HEAT INDICES IN THE MID 80S-90 DEGREES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 205 PM CDT FRI JUN 27 2014 SCREAMING MESSAGE THROUGH THIS TIME FRAME WILL BE SEVERE/HEAVY RAIN POTENTIAL SATURDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY. FOR SATURDAY NIGHT...WILL SEE THAT VIGOROUS MID-LEVEL TROUGH SWINGING THROUGH THE REGION FOR THE LIKELIHOOD OF THUNDERSTORMS. NAM/GFS/ECMWF 0-3KM MUCAPE NOT OVERLY IMPRESSIVE HOVERING AROUND 1000J/KG RANGE...BUT WITH PRECIPITABLE WATER VALUES IN THE 1.5-2 INCH RANGE AND BULK SHEAR VALUES AROUND 25-30KT...POTENTIAL IS THERE FOR ORGANIZED LINES OF THUNDERSTORMS WITH HEAVY RAIN AND DAMAGING WINDS. WILL CONTINUE TO MONITOR THIS CLOSELY. FOR SUNDAY...MODELS IN GOOD AGREEMENT PUSHING THE MID-LEVEL TROUGH EAST OF THE REGION BY LATE SUNDAY MORNING...TAKING BULK OF SHOWERS/THUNDERSTORMS WITH IT. KEPT A SLIGHT CHANCE IN FOR THE AFTERNOON HOURS...BUT THINKING STRENGTHENING CAP CENTERED NEAR 800MB MAY INHIBIT CONVECTION ALTOGETHER. OTHERWISE...A VERY WARM AND MUGGY AIRMASS WILL BE IN PLACE WITH HIGHS IN THE MID/UPPER 80S AND DEW POINTS IN THE UPPER 60S/LOWER 70S. THIS WILL PUSH HEAT INDICES INTO THE LOWER/MIDDLE 90S. SEVERE THREAT OVERSPREAD THE AREA SUNDAY NIGHT AS A COLD FRONT PUSHES OUT OF THE NORTHERN PLAINS INTO THE REGION. WITH MODEL CONSENSUS 0-3KM MUCAPE IN THE 1500-4000J/KG RANGE AND BULK SHEAR IN THE 25-40KT RANGE. EXPECTING THUNDERSTORMS TO FIRE OVER SOUTHWEST MN INTO EASTERN NE LATE SUNDAY AFTERNOON...THEN MARCH EAST INTO THE AREA SUNDAY NIGHT AS THE CAP WEAKENS WITH STEEPENING MID-LEVEL LAPSE RATES. THIS WILL SET US UP FOR THE HIGH-END POTENTIAL OF A DAMAGING WIND/HIGH RAINFALL PRODUCING LINE OF STORMS. LESSER CONFIDENCE WITH LARGE HAIL/TORNADO THREAT...BUT WILL CONTINUE TO MONITOR. LIKELIHOOD OF SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY EVENING MAINLY FOR AREAS SOUTH OF I-90 AS THE COLD FRONT SLIPS SOUTHWARD ACROSS THE AREA. HEAVY RAINFALL POTENTIAL WILL STILL EXIT AS WELL. FOR TUESDAY THROUGH FRIDAY...LOOKING AT A BROAD MID-LEVEL CYCLONIC FLOW SETTING UP OVER THE AREA FOR COOLER TEMPERATURES AND SMALL-END SHOWER CHANCES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1145 AM CDT FRI JUN 27 2014 TIMING THE PERIODS OF SHRA/TS TODAY THROUGH THE WEEKEND ARE GOING TO POSE SOME CHALLENGES. JUICY/UNSTABLE AIRMASS WILL ALLOW ANY BOUNDARY/FORCING MECHANISM TO SPARK PRECIPITATION...AND THE SMALL FEATURES ARE NOT NECESSARILY CAPTURED WELL BY THE MODELS. EVEN THE SHORT-TERM/MESO MODELS WILL DISAGREE. ANTICIPATE CAREFUL INTERROGATION OF SFC DATA/SATELLITE AND RADAR TRENDS WILL LIKELY BE THE BEST WAY TO NARROW TIMING...ALTHOUGH THIS MIGHT RESULT IN MINIMAL LEAD TIME. WILL TRY TO NARROW POTENTIAL SHRA/TS PERIODS DOWN WITH VCTS/VCSH GROUPS IN THE LATER PERIODS...HIGHLIGHTING MORE LIKELY PERIODS IN THE NEAR TERM. ANTICIPATE IFR CONDITIONS WITH MOST THUNDERSTORMS. MEANWHILE...NAM/GFS ADAMANT ABOUT BRINGING IN IFR/MVFR CIGS AND VSBYS OVERNIGHT...WITH NEAR SFC INVERSION TRAPPING THE LOW LEVEL MOISTURE. ALL THIS DESPITE RELATIVELY STIFF SFC WINDS NEAR 10 KTS. WILL CONTINUE THIS TREND...ALTHOUGH CONFIDENCE NOT OVERLY HIGH. && .HYDROLOGY... ISSUED AT 205 PM CDT FRI JUN 27 2014 THE ATMOSPHERE WILL GROW INCREASINGLY MOIST AND UNSTABLE INTO THE WEEKEND. THIS WILL LEAD TO BOUTS OF THUNDERSTORMS...CAPABLE OF PRODUCING VERY HEAVY RAINFALL. THIS MAY PRODUCE SOME LOCALIZED FLASH FLOODING MAINLY SATURDAY NIGHT AND AGAIN SUNDAY NIGHT INTO MONDAY. RIVERS ARE ALREADY ELEVATED DUE TO RECENT HEAVY RAIN...WITH ADDITIONAL RISES LIKELY TO OCCUR. THE MAIN STEM OF THE MISSISSIPPI WILL REMAIN HIGH THROUGH NEXT WEEK DUE TO RUN OFF UPSTREAM FROM LAST WEEKS RAINFALL AND WITH ADDITIONAL RAINFALL THROUGH THIS WEEKEND. WILL CONTINUE TO MONITOR THIS SITUATION CLOSELY. CONFIDENCE IS INCREASING FOR A FLASH FLOOD WATCH...BUT WILL HOLD OFF FOR NOW PER COORDINATION WITH SURROUNDING OFFICES. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...RIECK HYDROLOGY...DAS
Hazardous weather outlook, Jun 27, 2:55 PM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 255 PM CDT FRI JUN 27 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 255 PM CDT FRI JUN 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS...MAINLY THIS EVENING. THE STRONGER STORMS WILL PRODUCE HEAVY DOWNPOURS AND WIND GUSTS TO 30 MPH. LOCALIZED FLOODING IS POSSIBLE. FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ROUNDS OF THUNDERSTORMS WILL OCCUR THIS WEEKEND...INTO MONDAY. SOME OF THE STORMS WILL BE STRONG TO POSSIBLY SEVERE SATURDAY AND SUNDAY NIGHTS. THE MAIN SEVERE WEATHER THREATS ARE FLASH FLOODING... DAMAGING WINDS AND LARGE HAIL. THERE IS A CHANCE FOR ISOLATED TORNADOES SUNDAY NIGHT. FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. RIECK
In the hours before
Local storm report, Jun 27, 9:32 AM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
932 AM CDT FRI JUN 27 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN LANESBORO 43.72N 91.98W
06/27/2014 M4.13 INCH FILLMORE MN MESONET
MESONET STATION SO.FORK ROOT RIVER /LNSM5/
HEAVY RAIN DURATION 24 HOURS
&&Special weather statement, Jun 27, 3:12 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT FRI JUN 27 2014
IAZ030-272115-
CLAYTON-
312 PM CDT FRI JUN 27 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLAYTON
COUNTY...
AT 310 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM LAMONT
TO MASONVILLE TO WALKER...WAS MOVING NORTHEAST AT 35 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS AS
THEY PASS.
THESE STORMS WILL BE NEAR...
STRAWBERRY POINT AROUND 325 PM CDT.
EDGEWOOD AROUND 340 PM CDT.
GARNAVILLO AROUND 405 PM CDT.
GUTTENBERG AROUND 410 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE FAIRVIEW...JOY
SPRINGS COUNTY PARK...LITTLEPORT AND OSTERDOCK.
BRIEF HEAVY RAINFALL AS WELL AS DANGEROUS LIGHTNING MAY ALSO
ACCOMPANY THE STORMS AS THEY MOVE THROUGH. SEEK SHELTER WHEN STORMS
APPROACH.
LAT...LON 4272 9160 4296 9115 4291 9115 4288 9110
4283 9110 4283 9108 4274 9106 4269 9097
4264 9100 4265 9161
TIME...MOT...LOC 2010Z 241DEG 27KT 4262 9167 4250 9160 4227 9178
MWThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:43 AM CDT | River Flood Warning | ARX | Grant | 13 days |
| Jun 27, 3:47 PM CDT | Special Weather Statement | ARX | Grant | 73 min |
| Jun 27, 4:26 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 34 min |
| Jun 27, 4:28 PM CDT | Special Weather Statement | ARX | Clark, Taylor | 32 min |
| Jun 27, 4:37 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 68 min |
| Jun 27, 8:06 AM CDT | River Flood Warning | ARX | Olmsted, Winona | 22 hr |
| Jun 27, 4:17 PM CDT | River Flood Warning | ARX | Olmsted, Winona | 23 hr |
Nearby
Special Weather Statements in Iowa, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.